Lipitor The Memory Thief

| December 22, 2010 | Comments (5)

Since we launched The Cholesterol Truth blog, we’ve heard from countless people who have shared their experiences following the use of statins. The distressing side effects so many have suffered only serve to strengthen the case against the use of these harmful drugs.

Here’s one of our readers’ comments:

‘Modern day super-statins are exceedingly powerful.  My fear is that the doses are much too high and that dosage regimens have been developed for ease of prescribing. I also find that the side effects of these drugs correlate with the dosage.  For years doctors tried to get me to take 40mg of simvastatin instead of a daily mini-aspirin and I said: ‘Thanks, but no thanks.’

I can no longer take aspirin and with very great reluctance, I have agreed to start with simvastatin.  I insisted on 10mg tablets which I cut in half so the effective dose is 5mg.  I have been guided here by the tremendous work of Dr Duane Graveline, who is a former USAF Flight Surgeon, NASA Astronaut and Family Doctor.  I strongly recommend his books Lipitor: thief of memory and The Statin Damage Crisis.

Regards

Kevin’
via email 20.12.10

FREE Cholesterol Special Report when you sign-up to the Daily Health e-letter

Join our FREE daily e-newsletter ‘The Daily Health’ and be the first to learn about urgent advances that will help you beat high cholesterol and reduce your risk of heart disease and stroke…

“Thank-you Dr. Briffa. This message is so needed. Let’s spread the word.” – Melissa via email


We respect your  privacy and will never share your details with anyone else. Your details will only be used to deliver your free report and to send you our weekday e-letter, The Daily Health. If you do not wish to receive our e-letter regularly, then you can unsubscribe at any time and we won’t bother you again!

Kevin’s email prompted us to research Dr Duane Graveline’s book, ‘Lipitor: thief of memory and The Statin Damage Crisis’ – it certainly looks like a very interesting read, especially if you are already taking statins or have been advised to start taking this cholesterol-lowering medication.

Lipitor: thief of memory and The Statin Damage Crisis, starts with a personal introduction, from the author, and introduces the reader to the incredibly challenging world sufferers of transient global amnesia (TGA) inhabit.

TGA is the sudden inability to formulate new memories (known as anterograde amnesia), combined with varying degrees of retrograde memory loss — sometimes for decades into the past.

Dr. Graveline started to experience TGA after Lipitor (the most popular statin drug) was prescribed to him to lower his cholesterol level after his annual astronaut physical at Johnson Space Centre, in the US, showed it was high.

All was well until, six weeks later, when Dr. Graveline’s wife found him walking around aimlessly in their backyard after he returned from his usual walk in the woods. He did not recognize his wife, and only reluctantly accepted biscuits & milk from her — but he refused to go into his family home… which had become completely unfamiliar to him.

Dr. Graveline “awoke” six hours later in the office of an examining Neurologist with a diagnosis of TGA… cause unknown. An MRI performed several days later, showed everything was normal.

Since Lipitor was the only new medicine he’d started to take, and being a doctor himself, Dr. Graveline suspected TGA to be a possible side effect of this drug. Despite the arguments of the examining doctors that statin drugs just did not do this, he stopped taking Lipitor… and that’s how Dr. Graveline’s research started into the effects of Lipitor (and other statins) and the incidence of TGA.

Until recently, the most common triggering events for TGA — abrupt and completely unheralded amnesia cases — have been sudden vigorous exercise, sexual intercourse, emotional crises, cold water immersion, trauma (at times quite subtle), and cerebral angiography.

In the past four years, a new trigger has been added: The use of stronger statin drugs like Lipitor, Zocor and Mevacor.

According to Dr. Graveline, TGA is but the tip of the iceburg of the many other forms of statin-associated memory lapses reported from distraught people. Far more common are symptoms of disorientation, confusion and unusual forgetfulness. These lesser forms of memory impairment can be easily missed in many individuals.

If you suffer from any of these symptoms, you can stay on top of the latest statin developments by following this blog on a regular basis, along with reading Dr. Graveline’s book — a definite must have for anyone taking statins…

Until next time,

The Cholesterol Truth


Bear in mind all the material in this email alert is provided for information purposes only. We are not addressing anyone’s personal situation. Please consult with your own physician before acting on any recommendations contained herein.


FREE Cholesterol Special Report when you sign-up to the Daily Health e-letter

Join our FREE daily e-newsletter ‘The Daily Health’ and be the first to learn about urgent advances that will help you beat high cholesterol and reduce your risk of heart disease and stroke…

“Thank-you Dr. Briffa. This message is so needed. Let’s spread the word.” – Melissa via email


We respect your  privacy and will never share your details with anyone else. Your details will only be used to deliver your free report and to send you our weekday e-letter, The Daily Health. If you do not wish to receive our e-letter regularly, then you can unsubscribe at any time and we won’t bother you again!


Sources:

Lipitor: thief of memory and The Statin Damage Crisis – Statin drugs and the misguided war on cholesterol, by Dr Duane Graveline, published in November 2006, ISBN: 9781424301621

Print Friendly

Tags: , , , , , , , , , , , , ,

Category: Statin Controversy, Statin Drugs Side Effects

Comments (5)

Trackback URL | Comments RSS Feed

  1. Anna says:

    My mother had a stroke 10 years ago and was given lipitor to lower her cholesterol. She has since developed short and long-term memory loss. She was diagnosed as having dementia. Having read your article I am concerned that she may have been misdiagnosed. She is still taking Lipitor even though her cholesterol level is still high. Do you think it is possible that the memory loss is caused by the long-term use of lipitor/Anna

  2. IRENA MALTBY says:

    I TAKE LIPITOR 10gm FOR HIGH CHOLESTEROL BUT AFTER READING THE ABOVE I WOULD LIKE TO STOP. BUT WHAT IS THE ALTERNATIVE TO KEEPING MY CHOLESTEROL LOW. I WOULD WELCOME ANY COMMENTS. OR ADVICE.

  3. Sharon Oliver says:

    I have just started on 10mg Crestor for a 7.9 reading.My doctor said my cholestrol is too high to be lowered with diet & exercise and I should take these along with a low fat diet.I take 100mg CoQ10 daily as well as vit B and a multi vitamin. The doctor made no mention of a liver test after 6 weeks and just told me to come back in 6 months for another prescription and blood test.I am tempted to stop taking this medication and try policosinol. The side effects from this drug scare me.

  4. Robin says:

    I have been taking 40mg Atorvastatin and 10mg Ezetimibe combination for 8 years. Definately lowered the total cholesterol level but limited effect on the triglycerides or LDL cholesterol. I have some leg and hip pain, plus persisteny pins and needles in my left arm. I have put on weight and developed man-boobs or gynacomastia, loss of sex drive and poor sleep despite not being stressed or depressed. I fully attribute these symptoms to side effects derived from taking the lipid lower regimen. From reading the scientific literature, thye benefits of statins outweigh the risks in terms or primary and secondary prevention of cardiovascular events as well as strokes, but at what price to quality of life?

  5. Nancy says:

    I’ve been on lipitor for a few years now I keep complaining my whole body is sore. I assumed the constant pain was arthritis I have told my doctor I’m sure it is the statins. I think he wonders: what is worst high cholestoral or constant pain… Help?

Leave a Reply




If you want a picture to show with your comment, go get a Gravatar.